Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Difficulty in breathing, swollen lower lip. Given prednisone for angioedema. Swollen painful lumps on the tongue. What are they?

On 26th February had a severe allergic reaction. I woke up suddenly at 2 a.m. only to find that I could not breathe. I ran to bathroom, turned on light to find my tongue and lower lip badly swollen. I quickly swallowed some dph elixir antihistamine and was rushed to accident and emergency where I was given an epinephrine injection and more antihistamine. I am lucky to be alive. Was diagnosed with angioedema and given prednisone tablets to take. Over the past 2 weeks, I have noticed, vein-like looking white lines on my tongue, also swollen painful bumps on the side of my tongue. What could be causing this? I am very worried. Could it be an alllergic reation to my dog?
Asked On : Fri, 12 Apr 2013
Answers:  2 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Pediatrician 's  Response
hi
thanks for quiry
yes of course it can be due to dogs
its angioedema
a congenital problem
so you should get epiPEN in your pocket and take a note pad in you pocket with written instructions regarding management if anaphylaxis
avoid allergens especially pets
wish a speedy recovery ,
put your quiries to me, i will answer those
take care
Answered: Tue, 23 Apr 2013
I find this answer helpful
Allergist and Immunologist Dr. Suman Kumar's  Response
YOU HAVE PREVIOUS HISTORY OF ALLERGY OR IT IS FIRST TIME YOU HAVENOT WRITTENIT CAN BE ANY TIME ANY AGE ANY SUSTANCE TO WHICH YOU CAN GET ALLERY TO
DOG CAN ALSO BE CAUSE OF ALLERGY
IT CAN BE DUE TO ANY MEDICINES YOU MAY HAVE TAKEN IN RECENT PAST LIKE ANALGESIC .BRUFEN PARACETAMOL,DIETRY SUPPLIMENTS AND MULTIVITAMINS OR ANTIBIOTICS
YOU CAN GET IT WITH CHANGE IN SOAP SHAMPOO CREAMS OINTMENTS AND OTHER APPLICATION MATERIAL ON THE BODY LIKE DYES HEEA
YOU HAVE TO FIND CAUSE OF ALLERGY TO PREVENT RCURENCE LIKE THAT
YOU CAN GET ALLERGY TESTS TO FIND CAUSE IF YOU ARE NOT ABLE TO CORELATE WITH ANYTHING
TEMPORASRLY YOU CAN TAPER OFF PREDNESOLONE ADD ANTI ALLERGIC ALLEGRA 120 MG OD OR BD FOR 3 WEEK
SYP PIRITON 1/2 TSF NIGHT
LIQUID ANTACID BD
APPLY KENASCORT MOUTH GEL INTO THROAT BEFORE EVERY MEAL
YOU CAN CONTINUE FOR 3 WK AND FIND THE CAUSE FOR TREATMENT IN COMPLETE
Answered: Wed, 24 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor